MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804275-18
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch mw5162648 received which states: the stent was prepared to load onto the wire and visualized.When the stent got through the catheter to the coronary the stent was visibly damaged.The physician pulled the stent delivery system out the of the system and noted the stent was not on the system.Stent was not identified.Physician removed product, except the sheath.He inserted a diagnostic catheter to take fluro guided images of the upper body (excluding head and neck) and lower extremities.No stent was visualized.Product retained and kept for review.Physician aborted intervening on that vessel.Case was finished and patient was taken to post-op area.Imaging orders placed to evaluate for retained object.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties and patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.It was reported that the stent delivery system's (sds) stent was observed to be deformed after advancement.The physician removed the sds and noted the stent was not on the system.Factors that may contribute to material deformation or stent dislodgement include, but are not limited to, interaction with accessory devices, product damage during handling/ preparation of device, or interaction with a challenging lesion.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported material deformation or stent dislodgement.The dislodged stent remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20964330
Report Number2024168-2024-14937
Device Sequence Number18212590
Product Code NIQ
UDI-Device Identifier08717648233166
UDI-Public(01)08717648233166(17)270208(10)4021441
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804275-18
Device Catalogue Number1804275-18
Device Lot Number4021441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceWhite